Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Apr 3, 2017, 5:18 PM CDT for Bay County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 5:18 PM CDT (22:18 UTC)
- Expired
- Apr 3, 2017, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:31 PM CDT | HEAVY RAIN 5.76 | Parker, FL | STORM TOTAL OF 5.76 INCHES OF RAIN SO FAR...5.63 INCHES IN 6 HOURS. CWOP SITE CW9466. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.3
The text
As transmitted.
762
WGUS52 KTAE 032218
FFWTAE
FLC005-040115-
/O.NEW.KTAE.FF.W.0006.170403T2218Z-170404T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
518 PM CDT MON APR 3 2017
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Bay County in the Panhandle of Florida...
* Until 815 PM CDT
* At 516 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area in Panama City and Panama City
Beach. Up to three inches of rain has already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, and Parker.
Additional rainfall amounts of two to three inches are possible in
the warned area over the next couple of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3030 8557 3008 8550 3007 8562 3019 8583
3023 8569
$$
38-GODSEY1 follow-up statement
088
WGUS72 KTAE 040108
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
808 PM CDT MON APR 3 2017
FLC005-040118-
/O.EXP.KTAE.FF.W.0006.000000T0000Z-170404T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
808 PM CDT MON APR 3 2017
...THE FLASH FLOOD WARNING FOR CENTRAL BAY COUNTY WILL EXPIRE AT 815
PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3030 8557 3008 8550 3007 8562 3019 8583
3023 8569
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 2:50 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 3, 2:50 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
350 PM EDT Mon Apr 3 2017
...Severe Weather Event Ongoing with More to Come Over the Next
Couple of Days...
.NEAR TERM [Through Tonight]...
Expansive MCS/squall line continues across the CWA becoming
orientated northeast to southwest from southern Alabama to central
Georgia at this hour. Instability and shear are adequate to
continue the enhanced risk of severe weather into the overnight
hours as the entire system moves slowly eastward. There have been
numerous reports of trees and power lines down so far as well as
sporadic structure damage.
Weather will slowly wind down tonight across SE AL and the western
Florida panhandle. However, for locations east of this area, chances
for precipitation and severe weather will continue. Skies will
remain cloudy overnight with lows in the 60s.
.SHORT TERM [Tuesday Through Wednesday Night]...
We will not get much of a reprieve before the next threat for
severe weather arrives Tuesday night and continues into Wednesday
night. An upper low will develop over New Mexico Tuesday morning
and move northeast across the Great Plains to the upper
Mississippi River by Wednesday afternoon. As it approaches the
river, a sharp short wave trough will begin to sweep toward the
Southeast reaching our vicinity by 12Z Thursday. At the surface,
the front currently impacting the region will stall over us on
Tuesday and then begin to lift back north as a warm front along
the Central and Eastern Gulf Coast from Tuesday night through
Wednesday. A surface low over the Texas Panhandle will move
northeastward on Tuesday before occluding over the Midwest on
Wednesday. The trailing cold front will cross our zones Wednesday
night.
Air mass recovery will commence on Tuesday and we will be under a
severe weather threat for the entire time we are in the warm
sector of this next system with low level shear enhanced in the
vicinity of the warm front. Wind profiles will strengthen and
become favorable for the development of supercells with another
QLCS developing ahead of the cold front as well. Provided
sufficient surface destabilization occurs, and this is expected,
we could see a significant severe weather event. The Storm
Prediction Center already has the northwest portion of our
forecast area in an enhanced risk for severe storms on Wednesday.
It would not be a shock if this risk were upgraded. So, the main
message is that everyone needs to remain alert over the next
couple of days as unfortunately, we will not be out of the woods
once today's threat is over.
.LONG TERM [Thursday Through Monday]...
Much quieter weather is expected for this period as drier air
arrives behind the cold front on Thursday. Look for highs in the
70s with lows in the 40s through the weekend. We should get back
to the into the 80s early next week.
&&
.AVIATION [Through 18Z Tuesday]...
A strong to severe squall line will continue to push across the
FL panhandle and southwest GA this afternoon and early tonight.
Gusts of 35 to 40kts have occurred with the squall line with vsbys
less than 1mi in +TSRA. The line of storms with scattered TSRA in
the wake of the initial line will affect KECP through 21Z, KABY
through 23Z, KTLH through 00Z,and KVLD through 02Z. Ahead of the
line of storms an outflow boundary will briefly shift winds to the
N with gusts to 35kt. Rain and thunderstorms will exit the region
by 06Z with MVFR/IFR cigs developing at all sites. Cigs will
improve to VFR after 12Z at KDHN and KABY, but lower cigs will
linger through 15Z at KECP, KTLH, and KVLD.
&&
.MARINE...
Marine winds have struggled to reach advisory criteria, but we are
reluctant to lower it just yet. We may be able to do so this
evening. After a brief decrease in winds, we expect them to
increase back to advisory levels on Wednesday and remain elevated
after the frontal wind shift Wednesday night. In fact, it looks
like we will not drop below cautionary levels until the weekend.
At least that is some good news for area boaters.
&&
.FIRE WEATHER...
A line of storms will exit the area overnight. Drier air will
move in on Tuesday, but humidity values will remain above critical
levels. Another round of showers and storms is expected from late
Tuesday night through Wednesday. No Red Flag conditions are
expected through Wednesday.
&&
.HYDROLOGY...
Since it has been so dry lately, we are not anticipating any river
flooding. In fact, the only issues we would anticipate would be
localize flooding in poor drainage areas like urban areas and
small creeks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 85 68 81 56 / 80 20 20 60 50
Panama City 68 79 70 76 58 / 40 10 20 80 20
Dothan 62 84 66 79 52 / 20 0 20 80 20
Albany 64 85 66 80 53 / 50 0 20 80 40
Valdosta 67 85 68 84 56 / 80 20 20 50 50
Cross City 68 82 67 84 60 / 70 60 20 20 40
Apalachicola 69 79 70 78 60 / 80 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 AM EDT Tuesday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until midnight EDT tonight for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Hollingsworth
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...WoolIn the hours before
Local storm report, Apr 3, 4:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG MONTICELLO 30.54N 83.87W
04/03/2017 JEFFERSON FL 911 CALL CENTER
TREES AND POWER LINES DOWN IN JEFFERSON COUNTY
&&
RHLocal storm report, Apr 3, 4:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG CLYATTVILLE 30.69N 83.32W
04/03/2017 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN
&&
RHLocal storm report, Apr 3, 4:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
04/03/2017 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN
&&
RHLocal storm report, Apr 3, 4:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG MOODY AFB 30.98N 83.19W
04/03/2017 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN
&&
RHLocal storm report, Apr 3, 4:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 4 NW ALBANY 31.61N 84.23W
04/03/2017 DOUGHERTY GA PUBLIC
TWO LARGE PINES DOWN.
&&
CAMPLocal storm report, Apr 3, 4:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL VALDOSTA 30.85N 83.28W
04/03/2017 E0.75 INCH LOWNDES GA TRAINED SPOTTER
HAIL AT THE VALDOSTA MALL.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:06 AM CDT | Wind Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 12 hr |
| Apr 3, 2:48 AM CDT | High Surf Advisory | TAE | Bay, Walton | 24 hr |
| Apr 3, 9:01 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 59 min |
| Apr 3, 9:59 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Apr 3, 10:51 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 39 min |
| Apr 3, 10:59 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 11:03 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Apr 3, 11:28 AM CDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 47 min |
| Apr 3, 12:36 PM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 3, 1:23 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 37 min |
| Apr 3, 1:42 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 33 min |
| Apr 3, 2:17 PM CDT | Special Weather Statement | TAE | Gadsden, Liberty | 28 min |
| Apr 3, 2:25 PM CDT | Special Marine Warning | TAE | 20 min | |
| Apr 3, 2:42 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 33 min |
| Apr 3, 3:07 PM CDT | Special Marine Warning | TAE | 23 min | |
| Apr 3, 3:13 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 32 min |
| Apr 3, 3:24 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 3:38 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Apr 3, 4:08 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 37 min |
| Apr 3, 5:20 PM CDT | Special Marine Warning | TAE | 115 min | |
| Apr 3, 5:24 PM CDT | Special Weather Statement | TAE | Bay | 66 min |
| Apr 3, 5:34 PM CDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Apr 3, 6:09 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 36 min |
| Apr 3, 6:28 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 47 min |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.